Alert archive / North Carolina / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS Raleigh, NC

August 30, 2006Davidson County, Montgomery County, Randolph County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 30, 2006, 5:30 PM EDT for Davidson County, Montgomery County, Randolph County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 30, 2006, 5:30 PM EDT (21:30 UTC)
Expired
Aug 30, 2006, 8:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

Counties Davidson County, NC, Montgomery County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 136 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 30, 7:27 PM EDTFLASH FLOOD2 E Troy, NCWATER REPORTED OVER THR ROAD NEAR THE INTERSECTION OF LOVEJOY RD. AND HARLEY FARM RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 75 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KRAH 302131
FFWRAH
NCC057-123-151-310030-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT WED AUG 30 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA
  RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 830 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN DAVIDSON... 
RANDOLPH AND NORTHERN MONTGOMERY COUNTIES. THE THUNDERSTORMS WERE 
TRAINING OVER THE SAME LOCATIONS FROM NEAR HIGH ROCK THROUGH 
DENTON... RANDLEMAN... AND BADIN LAKE. RADAR ESTIMATES INDICATE 
RAINFALL RATES OF 2.5 TO 3.5 INCHES PER HOUR OVER THIS REGION. 

* LOCATIONS THREATENED WITH FLOODING INCLUDE TROY...THOMASVILLE...
  SEAGROVE...RANDLEMAN...LEXINGTON...ELDORADO...BISCOE AND ASHEBORO.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD PRONE AREA MOVE
TO HIGHER GROUND IMMEDIATELY. THOSE LIVING NEAR CREEKS AND STREAMS
SHOULD MONITOR WATER LEVELS CLOSELY AND BE PREPARED TO TAKE QUICK
ACTION.

LAT...LON 3549 8016 3534 8001 3535 7977 3559 7971
      3579 7960 3589 7997 3601 8015 3580 8040

$$

BADGETT
3 follow-up statements
000 
WGUS72 KRAH 302242
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED AUG 30 2006

NCC057-123-151-310030-
MONTGOMERY NC-RANDOLPH NC-DAVIDSON NC-
640 PM EDT WED AUG 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
DAVIDSON...RANDOLPH AND NORTHERN MONTGOMERY COUNTIES...

THUNDERSTORMS... WITH VERY HEAVY RAINFALL... CONTINUED TO TRAIN OVER 
THE SAME LOCATIONS FROM TROY NORTHEAST TO SEAGROVE. RADAR ESTIMATES 
OF 3-5 INCHES OF RAIN WERE DETECTED OVER THESE AREAS. 

IN ADDITION... ANOTHER AREA OF VERY HEAVY RAINFALL CONTINUED OVER 
NORTHERN DAVIDSON AND NORTHWEST RANDOLPH COUNTIES. HERE... RADAR 
ESTIMATED RAINFALL WAS ALSO IN THE 3 TO 5 INCH RANGE. AN ADDITIONAL 
1 TO 1.5 INCHES OF RAIN IS EXPECTED BETWEEN 640 PM AND 730 PM OVER 
THESE SAME AREAS... WHICH WILL PRODUCE FLASH FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
THOMASVILLE...RANDLEMAN...LEXINGTON AND ASHEBORO.

THIS IS A VERY DANGEROUS FLOODING SITUATION. DO NOT DRIVE INTO WATER 
OF UNKNOWN DEPTH. 

LAT...LON 3549 8016 3534 8001 3535 7977 3559 7971
      3579 7960 3589 7997 3601 8015 3580 8040

$$

BADGETT
000 
WGUS72 KRAH 310016
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT WED AUG 30 2006

NCC057-123-151-310045-
MONTGOMERY NC-RANDOLPH NC-DAVIDSON NC-
813 PM EDT WED AUG 30 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR
DAVIDSON...RANDOLPH AND NORTHERN MONTGOMERY COUNTIES...

NATIONAL WEATHER SERVICE RADAR ESTIMATED BETWEEN 4 AND 6 INCHES OF 
RAIN FELL BETWEEN 500 PM AND 800 PM BETWEEN BADIN... TROY AND 
SEAGROVE... WITH AS MUCH AS 8 INCHES INDICTED BETWEEN TROY AND 
STEEDS. 

THERE WERE SEVERAL REPORTS OF WATER STILL FLOODING SOME RURAL ROADS 
BETWEEN TROY AND STAR IN MONTGOMERY COUNTY AS OF 800 PM... BUT THE 
HIGH WATER IN MOST AREAS HAD BEGUN TO SUBSIDE. 

ALTHOUGH THE VERY HEAVY RAINFALL HAD MOVED WELL EAST OF THE WARNED 
AREA... A LARGE AREA OF LIGHT RAINFALL WILL CONTINUE THROUGH 900 PM. 
THE FLOODING IS EXPECTED TO GRADUALLY SUBSIDE... AND THE WARNING 
WILL BE ALLOWED TO EXPIRE AT 830 PM. 

MOTORISTS SHOULD BE VERY CAUTIOUS WHEN DRIVING THIS EVENING. THERE 
MAY STILL BE SOME FLOODING THAT WENT UNDETECTED IN PREVIOUS REPORTS. 

REMEMBER NEVER TO DRIVE WHERE WATER OF UNKNOWN DEPTH IS FLOWING 
ACROSS THE ROAD. FLOODING AT NIGHT IS IMPOSSIBLE TO DETECT. 

LAT...LON 3549 8016 3534 8001 3535 7977 3559 7971
      3579 7960 3589 7997 3601 8015 3580 8040

$$

BADGETT
000 
WGUS72 KRAH 310037
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT WED AUG 30 2006

NCC057-123-151-310044-
MONTGOMERY NC-RANDOLPH NC-DAVIDSON NC-
834 PM EDT WED AUG 30 2006

...THE FLASH FLOOD WARNING FOR DAVIDSON...RANDOLPH AND NORTHERN
MONTGOMERY COUNTIES EXPIRED AT 830 PM EDT...

SOME LOCATIONS ACROSS THE AREA RECEIVED 3 TO 5 INCHES OF RAIN OVER 
THE PAST SEVERAL HOURS. MODERATE RAINFALL WILL CONTINUE OVER THE 
AREA FOR THE NEXT FEW HOURS...HOWEVER...THE THREAT OF SIGNIFICANT 
FLASH FLOODING HAD DIMINISHED. 

MINOR FLOODING OF LOW LYING AREAS...ALONG CREEKS AND IN POOR 
DRAINAGE AREAS WILL CONTINUE FOR THE NEXT SEVERAL HOURS. PONDING ON 
ROADWAYS CAN ALSO BE EXPECTED.


LAT...LON 3549 8016 3534 8001 3535 7977 3559 7971
      3579 7960 3589 7997 3601 8015 3580 8040

$$

JO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:45 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 30, 2:45 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT WED AUG 30 2006

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
PROBLEMS OF THE SHORT TERM INCLUDE POTENTIAL FOR SEVERE STORMS
THROUGH THE EARLY EVENING... AND FLASH FLOODING.

SPC WILL BE ISSUING A SEVERE THUNDERSTORM WATCH THROUGH 1000 PM FOR
ALL BUT PERSON... GRANVILLE... VANCE... WARREN... AND HALIFAX
COUNTIES.

THE WIND SHIFT BOUNDARY WAS LOCATED SW TO NE ACROSS CENTRAL NC THIS
AFTERNOON. THIS BOUNDARY IS EXPECTED TO REMAIN IN PLACE THROUGH
TONIGHT AND REMAIN THE FOCUS FOR DEEP CONVECTION OVER CENTRAL NC
OVERNIGHT... AS THE MID LEVEL TROUGH DIGS INTO THE TENNESSEE VALLEY
ALLOWING A DEEP PLUME OF MOISTURE TO SURGE NORTHWARD FROM FL THROUGH
NC. WILL KEEP LIKELY POP GOING THROUGH THE OVERNIGHT PERIOD WITH
LOCALLY HEAVY RAINFALL MENTIONED.

SURFACE STREAMLINES INDICATE THAT VERY DEEP LOW LEVEL MOISTURE WILL
CONTINUE TO FEED INTO THE BOUNDARY OVER CENTRAL NC THIS EVENING AND
OVERNIGHT. CURRENT DEW POINTS IN THE MID 70S OVER SOUTH CENTRAL AND
SE NC WITH PWS IN EXCESS OF 2 INCHES ALONG AND NEAR THE BOUNDARY.
STRONG SURFACE HEATING ALONG AND SOUTH OF THE BOUNDARY LED TO STRONG
THUNDERSTORM INITIATION OVER OUR SANDHILLS REGION AT EARLY
AFTERNOON. THIS CONVECTION HAS BEEN VERY SLOW MOVING... WITH
BACK BUILDING AND TRAINING OF CELLS OVER THE SAME LOCATIONS NEAR
SOUTHERN PINES AND ABERDEEN TO LILLINGTON.

THIS ACTIVITY SHOULD CONTINUE TO EXPAND ALONG THE BOUNDARY INTO THE
RDU/RWI/GSB AREAS THROUGH THE AFTERNOON AS ADDITIONAL DEEP
CONVECTION DEVELOPS OVER THE REST OF THE CENTRAL NC... AS THE WEAK
LOW PRESSURE MOVES SLOWLY EAST ENHANCING SURFACE MOISTURE
CONVERGENCE. LOCALLY 2-3 INCHES OF RAIN WILL OCCUR IN AN HOUR WITH
THE STRONGEST STORMS. SEVERE POTENTIAL APPEARS TO BE CONFINED TO
DOWNBURST WINDS TO 60 MPH. THE FREEZING LEVELS ARE HIGH... LIMITING
DAMAGING HAIL POTENTIAL. SEVERE STORM THREAT IS EXPECTED TO DIMINISH
BY LATE EVENING. HOWEVER... WATER VAPOR LOOP INDICATED ADDITIONAL
DISTURBANCES ALOFT IN THE PLUME OF DEEP TROPICAL MOISTURE SURGING
TOWARD OUR REGION FROM THE GULF STREAM. MODELS INDICATE THAT THE LOW
LEVEL WINDS WILL CONTINUE TO BACK ALONG THE SURFACE BOUNDARY
OVERNIGHT... WITH THE POTENTIAL FOR CONTINUED DEEP CONVECTION TO BE
SUSTAINED ALONG AND NORTH OF THE BOUNDARY OVERNIGHT. WIDESPREAD
FLASH FLOODING IS NOT EXPECTED DUE TO THE RECENT VERY DRY
CONDITIONS. HOWEVER... IF TRAINING OF CELLS PRODUCES 2-3 INCHES IN A
HOUR... THEN URBAN AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING. SEE
THE CLIMATE/HYDROLOGY SECTION BELOW. -BADGETT

FOLLOWED GFS CLOSELY THU-FRI PERIOD AS IT HAS REMAINED CONSISTENT
FROM PREVIOUS MODEL RUNS AND LATEST NAM TRENDING TOWARD THAT
SCENARIO. SEVERAL KEY PARAMETERS STILL IN PLACE TO SUPPORT
HEAVY/LOCALLY EXCESSIVE RAINFALL ACROSS PARTS OF CENTRAL NC LATE THU
THROUGH EARLY FRI MORNING:
1.) REGION WILL BE IN A LARGE UPPER DIVERGENCE AREA ASSOCIATED WITH
JET EXITING SOUTHERN NEW ENGLAND.
2.) STALLED SURFACE BOUNDARY SHOULD LIE SW-NE IN VICINITY OF OR JUST
EAST OF U.S. 1. WITH INDICATIONS THAT THE CONVERGENCE ALONG BOUNDARY
WILL STRENGTHEN THU NIGHT AS ERNESTO MOVES NORTH TOWARD THE COASTAL
PLAIN OF CENTRAL NORTH CAROLINA.
3.) STRONG LOW LEVEL MOISTURE TRANSPORT BETWEEN 925-805MB LAYER WITH
PRECIP WATER VALUES 2-2.25 INCHES OVER THE AREA.

WHEN CONSIDERED TOGETHER...CONFIDENCE RATHER HIGH THAT A SWATH OF
3-5 INCHES OF RAIN WILL FALL ACROSS CENTRAL NC...ESPECIALLY THE EAST
HALF...THU AFTERNOON THROUGH EARLY FRI MORNING WITH THE BULK OF THE
HEAVY RAIN FALLING THU NIGHT. WILL ISSUE A FLASH FLOOD WATCH WITH
THIS PACKAGE FOR THE ENTIRE REGION WITH RAINFALL RANGING FROM 1-3
INCHES IN THE NW TO 3-5 INCHES IN THE EASTERN PIEDMONT AND COASTAL
PLAIN. WOULD NOT BE SURPRISED IF A SPOT OR TWO IN THE NE PIEDMONT
AND THE NORTHERN COASTAL PLAIN REPORT 7-8 INCHES FOR THE 24 HOURS
PERIOD ENDING 18Z FRI.

AM A BIT CONCERNED ABOUT THE POSSIBILITY OF ISOLATED TORNADOES OVER
THE COASTAL PLAIN COUNTIES THU NIGHT AHEAD OF ERNESTO. LOW LEVEL
SHEAR SIGNIFICANT. ONE DETERRENT TO TORNADIC DEVELOPMENT IS THAT THE
LOWEST 100MB MAY BE TOO STABLE. THIS ISSUE WILL NEED TO BE LOOKED AT
IN DEPTH THU.

CURRENTLY...WILL FORECAST SUSTAINED WINDS 20-25 MPH ACROSS THE
EASTERN HALF WITH GUSTS NEAR 40 MPH. THESE WINDS MAY BE A LITTLE
HIGH SO AM NOT IN FAVOR OF A WIND ADVISORY AT THIS TIME.

EXPECT CONDITIONS TO IMPROVE SOUTH-NORTH FRI MORNING. IN WAKE OF
SYSTEM FRI AFTERNOON...COULD SEE SCATTERED CONVECTION...MAINLY NORTH
HALF.

FOR SATURDAY...EXPECT A TYPICAL LATE SUMMER DAY WITH A CHANCE OF
AFTERNOON CONVECTION...MAINLY EAST... AS MARGINALLY MOIST AIRMASS
LEFT OVER FROM ERNESTO HEATS UP.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
UPPER LEVEL LOW OVER THE MID MS VALLEY WILL MAINTAIN SW FLOW ALOFT
OVER CENTRAL NC THROUGH THE PERIOD. WEAK PERTURBATIONS IN FLOW
ALOFT...AFTERNOON HEATING...AND MODERATELY MOIST AIRMASS WILL
SUPPORT SCATTERED CONVECTION EACH AFTERNOON/EARLY EVENING SUN AND
MON. AIRMASS MAY DRY OUT ENOUGH TUE INTO WED TO DWINDLE CONVECTIVE
COVERAGE TO ISOLATED.

TEMPS FAIRLY CLOSE TO SEASONAL NORMS SUN THROUGH WED.-WSS

&&

.AVIATION...
SLOW MOVING VERY HEAVY SHOWERS AND THUNDERSTORMS WILL BE A CONCERN
THROUGH THIS EVENING INTO THE OVERNIGHT. MOST OF THE CONVECTION
SHOULD CONTINUE TO DEVELOP ALONG THE MAIN SURFACE BOUNDARY (AND
RESIDUAL OUTFLOW BOUNDARIES FROM CURRENT CONVECTION)... FROM JUST
NORTH OF CLT TO NEAR FAY... NORTHWARD THROUGH THE EVENING. SKY
CONDITIONS OUTSIDE OF THUNDERSTORMS ARE EXPECTED TO GENERALLY
AVERAGE VFR THROUGH 00Z/31... THEN MVFR CATEGORY OVERNIGHT...
GRADUALLY LOWERING INTO THE IFR CATEGORY AFTER 06Z/31.-BADGETT

&&

.CLIMATE/HYDROLOGY...
RAINFALL DURING AUGUST HAS GENERALLY AVERAGED ONLY 5 TO 25 PERCENT
OF NORMAL... EXCEPT 50 TO 75 PERCENT OF NORMAL IN LOCALIZED AREAS OF
THE SOUTHERN AND WESTERN PIEDMONT EAST ACROSS THE SANDHILLS. IT IS
AN IMPORTANT FACT THAT IT HAS BEEN VERY DRY VIRTUALLY OVER ALL OF
CENTRAL AND EASTERN NORTH CAROLINA IN THE PAST 30 DAYS. STREAM FLOW
AND INFLOWS INTO AREA RESERVOIRS WAS RUNNING WELL BELOW NORMAL.

RAINFALL TOTALS FROM SELECTED COOPERATIVE AND NWS SITES AUGUST 1
THROUGH 12Z AUGUST 30TH INCLUDE:

CENTRAL AND NORTHEAST

DURHAM...            0.10.
ROANOKE RAPIDS...    0.11.
RALEIGH (NCSU/NWS).. 0.42.
ROXBORO...           0.65.
APEX...              0.83.
CARY...              1.05.
ROCKY MOUNT...       1.05.
RALEIGH (4NNE)...    2.55.
RDU ASOS...          2.27.
JOHN H KERR DAM...   0.42.
JORDAN DAM...        1.60.

NORTHWEST

BURLINGTON ASOS      1.16.
GREENSBORO ASOS...   2.39.
WINSTON-SALEM...     2.50.
YADKIN COLLEGE...    3.45.

SOUTH AND EAST

CLINTON...           0.95.
LAURINBURG...        2.70.
ALBEMARLE...         3.65.
FAYETTEVILLE ASOS... 4.79.

STREAM FLOWS AND RESERVOIR LEVELS HAVE BEEN DECREASING SINCE MID
JULY. INFORMATION COURTESY OF OUR SERVICE HYDROLOGIST (MLM)
INDICATED THAT JOHN H KERR RESERVOIR WAS 3.2 FEET BELOW THE TARGET
LEVEL MEANING THAT IT CAN TAKE QUITE A BIT OF RUNOFF BEFORE
REACHING NEAR FULL POOL AGAIN. ONLY 0.42 OF RAIN HAD BEEN RECORDED
IN AUGUST THUS FAR... 7TH DRIEST IN 77 YEARS.

FALLS LAKE NEAR RALEIGH HAD 88 PERCENT OF ITS WATER REMAINING AND
WAS 1.1 FEET BELOW FULL TARGET POOL LEVEL.

JORDAN DAM HAD INFLOWS OF ONLY 22 PERCENT OF NORMAL... AND HAD
RECORDED THE 8TH DRIEST AUGUST 1-30 ON RECORD... ONLY 1.5 INCHES
OF RAIN (AVERAGE IS 4.6).

KERR SCOTT IN WILKES COUNTY HAD INFLOWS OF 66 PERCENT OF
AVERAGE... WITH VERY LOW DISCHARGE INTO THE YADKIN RIVER.

IF WIDESPREAD CONVECTION DEVELOPS TODAY... THIS WOULD MOISTEN THE
GROUND BEFORE THE TROPICAL REMNANTS ARE FORECAST TO ARRIVE
THURSDAY. -BADGETT
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR NCZ007>011-021>028-038>043-073>078-
083>086-088-089 FROM 6 AM THURSDAY TO NOON FRIDAY.
&&

SHORT TERM...BADGETT/WSS
LONG TERM...WSS
AVIATION...BADGETT
Hazardous weather outlook, Aug 30, 5:51 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
551 AM EDT WED AUG 30 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-311000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
551 AM EDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SEE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER REGARDING
TROPICAL STORM ERNESTO...WHICH IS EXPECTED TO CROSS CENTRAL NORTH
CAROLINA THURSDAY NIGHT AND EARLY FRIDAY MORNING. THE THREAT OF
HEAVY RAIN AND FLASH FLOODING WILL INCREASE WITH THE APPROACH AND
PASSAGE OF ERNESTO. ISOLATED TORNADOES ARE ALSO POSSIBLE MAINLY IN
THE EASTERN HALF THURSDAY EVENING AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

RFG

In the hours before

Local storm report, Aug 30, 4:30 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     SWEPSONVILLE            36.03N 79.36W
08/30/2006                   ALAMANCE           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A ROOF BLOWN OFF OF A HOUSE IN
            SWEPSONVILLE.

&&

ORROCK
Local storm report, Aug 30, 4:33 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     SWEPSONVILLE            36.03N 79.36W
08/30/2006                   ALAMANCE           NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS A ROOF BLOWN OFF OF A HOUSE IN
            SWEPSONVILLE IN THE 2900 BLOCK OF HIGHWAY 119.

&&

ORROCK
Local storm report, Aug 30, 4:39 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     GOLDSBORO               35.37N 77.98W
08/30/2006                   WAYNE              NC   LAW ENFORCEMENT

            SHINGLES BLOWN OFF ROOFS OF SEVERAL HOMES IN GOLDSBORO. A
            WAREHOUSE LOST A PORTION OF ITS ROOF BLOCKING RAILROAD
            TRACKS IN GOLDSBORO.

&&

ORROCK
Local storm report, Aug 30, 4:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             GREENSBORO              36.08N 79.83W
08/30/2006  E0.75 INCH       GUILFORD           NC   ASOS

            ON WENDOVER AVE AT 911 CENTER.

0428 PM     TSTM WND DMG     SUMMERFIELD             36.20N 79.89W
08/30/2006                   GUILFORD           NC   ASOS

            SEVERAL TREES BLOWN DOWN IN SUMMERFIELD. TREES ALSO ON
            POWER LINES.

&&

ORROCK
Special weather statement, Aug 30, 4:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
457 PM EDT WED AUG 30 2006

NCZ038-039-073-074-083-302230-
DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
INCLUDING THE CITIES OF...LEXINGTON...ASHEBORO...ALBEMARLE...
TROY...WADESBORO
457 PM EDT WED AUG 30 2006

...STRONG THUNDERSTORMS WILL AFFECT SECTIONS OF THE WESTERN AND
SOUTHERN PIEDMONT...

SCATTERED STRONG THUNDERSTORMS WILL AFFECT SECTIONS OF
DAVIDSON...RANDOLPH...STANLY...MONTGOMERY AND ANSON COUNTIES
THROUGH 630 PM. THE STORMS WILL PRODUCE NEARLY CONTINUOUS
LIGHTNING STRIKES...WIND GUSTS UP TO 40 MPH AND VERY RAINFALL.
RAINFALL AMOUNTS BETWEEN A HALF TO ONE INCH WILL FALL IN LESS THAN
30 MINUTES.

THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF DEADLY
CLOUD-TO-GROUND LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM
THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY.
IF YOU CANNOT SEEK SHELTER INDOORS...AUTOMOBILES CAN PROVIDE
ADEQUATE SHELTER.
Local storm report, Aug 30, 5:17 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
517 PM EDT WED AUG 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     BAHAMA                  36.17N 78.88W
08/30/2006                   DURHAM             NC   LAW ENFORCEMENT

            A FEW TREES REPORTED DOWN IN NORTHERN DURHAM COUNTY.

&&

ORROCK

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:31 PM EDTSevere Thunderstorm WarningRAHHarnett44 min
Aug 30, 1:35 PM EDTSevere Thunderstorm WarningRAHMoore25 min
Aug 30, 3:15 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more42 hr
Aug 30, 3:37 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
Aug 30, 3:59 PM EDTSevere Thunderstorm WarningRAHWayne46 min
Aug 30, 4:07 PM EDTFlash Flood WarningRAHGuilford83 min
Aug 30, 4:13 PM EDTSevere Thunderstorm WarningRAHGuilford47 min
Aug 30, 4:17 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange43 min
Aug 30, 4:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville45 min
Aug 30, 4:38 PM EDTSevere Thunderstorm WarningRAHPerson52 min
Aug 30, 5:02 PM EDTSevere Thunderstorm WarningRAHForsyth43 min
Aug 30, 5:18 PM EDTSevere Thunderstorm WarningRAHStanly42 min
Aug 30, 5:21 PM EDTFlash Flood WarningRAHStanly114 min
Aug 30, 5:34 PM EDTSevere Thunderstorm WarningRAHMontgomery41 min
Aug 30, 5:39 PM EDTFlash Flood WarningRAHGuilford3 hr
Aug 30, 6:09 PM EDTSevere Thunderstorm WarningRAHAnson51 min
Aug 30, 6:39 PM EDTSevere Thunderstorm WarningRAHMontgomery38 min
Aug 30, 7:04 PM EDTSevere Thunderstorm WarningRAHMoore41 min
Aug 30, 7:15 PM EDTFlash Flood WarningRAHStanly2 hr
Aug 30, 7:22 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee38 min
Aug 30, 7:59 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett46 min

Nearby

Flash Flood Warnings in North Carolina, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.